Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Oct 23, 2021, 3:33 PM CDT for Tyler County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2021, 3:33 PM CDT (20:33 UTC)
- Expired
- Oct 23, 2021, 4:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Hail
- 0.25 in
- Wind
- 30
County Tyler County, TX
The radar
The Ft Polk radar (KPOE), 145 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1177 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
566
WWUS84 KLCH 232033
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
333 PM CDT Sat Oct 23 2021
TXZ180-259-232100-
Northern Jasper TX-Tyler TX-
333 PM CDT Sat Oct 23 2021
...A strong thunderstorm will impact portions of northwestern Tyler
County through 400 PM CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm near
Colmesneil, moving north at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Colmesneil and Rockland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3106 9456 3105 9454 3106 9453 3104 9450
3105 9449 3103 9448 3103 9447 3104 9444
3107 9428 3083 9442 3085 9456 3105 9458
TIME...MOT...LOC 2033Z 196DEG 8KT 3090 9448
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
WarthenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Oct 23, 1:17 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 23, 1:17 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 117 PM CDT Sat Oct 23 2021 .AVIATION... Moisture plume this afternoon continues to develop over the northwest gulf region... spreading inland into southeast Texas. Thru time... showers will move into southwestern Louisiana spreading eastward through the rest of the afternoon hours. Look for a few isolated thunderstorms during this time. Fog to redevelop overnight limiting vsby at times with low ceilings. && .PREV DISCUSSION... /issued 947 AM CDT Sat Oct 23 2021/ UPDATE... Currently fog is burning off across southern Louisiana while most of the fog is gone in southeast Texas. All locations are expected to lose the fog before 11 am with skies remaining cloudy. Look for widely scattered showers and maybe a thunderstorm this afternoon as temperatures are expected to top out in the upper 80s on southeast winds. Winds to remain around 10 mph or less today. Zones are fine. PREV DISCUSSION... /issued 405 AM CDT Sat Oct 23 2021/ DISCUSSION... SHORT TERM [Today through Monday night]... Wx map shows weak NW to SE oriented frontal boundary across C LA between POE and AEX to near OPL. Slightly drier air resides north of the with a light northeast wind and slightly lower dewpoints behind the front. Ahead of the boundary lies calm winds and areas of dense fog once again across most of SE TX and SW LA, and likely to form within the next hour across coastal SC LA. Thus, have issued a Dense fog advisory for these areas through 9 AM. Later this morning and afternoon, whatever's left of the frontal boundary likely to continue lifting northeastward with east to southeast flow resuming across the area. S weak shortwave within the zonal flow aloft will move across the region and give isolated to scattered afternoon showers and a few thunderstorms. With the available moisture and highs in the mid to upper 80s adding instability, 30-40% seams reasonable. Again, had to lower the national blended guidance which is running around 10% too high. Sunday, not much change expected with another weak shortwave to give isolated to scattered showers across the coastal waters during the morning, and developing inland during the afternoon hours. Changes again 30-40%, and below the overdone national blended guidance. Highs in the mid to upper 80s. Monday is expected to be influenced by high pressure ridging aloft ahead of the next strong surface and upper level system. This will lead to very low chances of precipitation, mostly sunny skies, and highs in the upper 80s to near 90, yes 90. Checked the records for this date, will be close to tying or even breaking at AEX/ARA. Here are the records: AEX: 88 in 2010 BPT: 92 in 1927 LCH: 92 in 1927 LFT: 93 in 1919 ARA: 87 in 2012 DML LONG TERM [Tuesday through Sunday 12z]... Marginal rain chances return on Tuesday as a fairly broad area of high pressure over the eastern Gulf of Mexico steers a plume of moisture into sern TX and swrn LA. Chances for showers will increase slightly from southwest to northeast, arriving at TX counties first and then spreading over southwestern parishes. Fcst rainfall totals aren't too exciting as the moisture plume battles with dry air aloft left over from a dry frontal passage on Monday. This area of moisture will play a larger role with the frontal passage expected on Wednesday. A deep sfc low will take shape east of the Rocky Mountains late Tuesday, deepening and swiftly sliding east on Wednesday. As the front approaches the area, winds from the southeast will increase, further enhancing flow off the Gulf and allowing deeper moisture to spread over central Louisiana. Prefrontal rain and thunderstorms are expected overnight Tuesday into Wednesday, with the bulk of storms expected Wednesday afternoon. By midnight going into Thursday, the front looks to be sagging across the area, with most remaining rain chances found in eastern parishes. Over the Tuesday-Wednesday-early Thursday timeframe, the enhanced moisture combined with frontal forcing could lend to area rainfall totals up to 1 to 2 inches with some locally higher amounts possible. Conditions improve throughout the day Thursday as the front exits to the east. Any lingering rain chances should end through the morning, and skies will clear with dry air pouring in behind the front. High temperatures will be in the upper 70s on Thursday, low 70s Friday and Saturday, along with a string of days with beautiful weather closer to the seasonal norm. 11 AVIATION... LIFR visibilities/ceilings due to dense fog will continue at BPT/LCH/ARA through 13-14z, expected to burn off rapidly between 13-14z like yesterday. For LFT terminal, will be on the edge of this area of dense fog, expect intermittent MVFR visibility through 13z. AEX terminal still dominated by slightly drier air with no significant visibility restrictions expected. Later this morning into the afternoon hours, east southeast winds winds around 10-12 kts expected across BPT/LCH/LFT/ARA with the front washing out. Continued the VCSH for these terminals during the afternoon hours. DML MARINE... Onshore flow will continue through early next week. Winds and seas will increase by Wednesday as a strong surface and upper level low moves north of the region, bringing and increased chance of showers and thunderstorms. Once the storm system exits the region, a strong cold front will bring moderate offshore flow by Wednesday night. && .PRELIMINARY POINT TEMPS/POPS... AEX 67 87 68 89 / 10 20 20 10 LCH 72 85 72 88 / 10 40 10 10 LFT 71 87 72 90 / 10 40 10 20 BPT 72 86 72 89 / 10 30 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Oct 23, 4:22 AM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 422 AM CDT Sat Oct 23 2021 LAZ030-031-041>043-052>055-073-074-TXZ180-201-215-216-259>262-240930- Beauregard-Allen-Calcasieu-Jefferson Davis-Acadia-Vermilion-Iberia- St. Mary-Lower St. Martin-West Cameron-East Cameron-Tyler-Hardin- Jefferson-Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 422 AM CDT Sat Oct 23 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... This Hazardous Weather Outlook is for south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. Areas of dense fog will continue through daybreak, creating hazardous traveling conditions. The fog is expected to dissipate rapidly shortly after daybreak as east southeast winds increase across the region later this morning. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A strong cold front is expected to move through the region Wednesday into Thursday next week. A strong storm or two may be possible with this, though widespread severe weather is not currently anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027>029-032-033-044-045-240930- Vernon-Rapides-Avoyelles-Evangeline-St. Landry-Lafayette- Upper St. Martin- 422 AM CDT Sat Oct 23 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana and west central Louisiana. .DAY ONE...Today and tonight. Patchy to areas of fog will continue. The fog is expected to dissipate rapidly shortly after daybreak as east southeast winds increase across the region later this morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A strong cold front is expected to move through the region Wednesday into Thursday next week. A strong storm or two may be possible with this, though widespread severe weather is not currently anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-240930- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 422 AM CDT Sat Oct 23 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Patchy fog over the inland lakes and bays will rapidly dissipate by daybreak. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A strong cold front is expected to move through the region Wednesday into Thursday next week. Thunderstorms are expected to accompany the front, and some may be capable of locally gustier winds and higher seas as well as cloud to water lightning. Moderate offshore flow will develop following the frontal passage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 23, 3:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
333 PM CDT Sat Oct 23 2021
TXZ180-259-232100-
Northern Jasper TX-Tyler TX-
333 PM CDT Sat Oct 23 2021
...A strong thunderstorm will impact portions of northwestern Tyler
County through 400 PM CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm near
Colmesneil, moving north at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Colmesneil and Rockland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3106 9456 3105 9454 3106 9453 3104 9450
3105 9449 3103 9448 3103 9447 3104 9444
3107 9428 3083 9442 3085 9456 3105 9458
TIME...MOT...LOC 2033Z 196DEG 8KT 3090 9448
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
WarthenThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:38 AM CDT | Dense Fog Advisory | LCH | Allen, Beauregard, Cameron, Evangeline, Lafayette, Saint Landry and 1 more | 6 hr |
| Oct 23, 8:42 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.